Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Experiencing debilitating balance problems. Has left vertebral artery occlusion. Taking Sotalol, Digoxin and Synthroid. What can be done?

May 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 6316 Questions
My mother has left vertebral artery occlusion, about 90%, and is experiencing debilitating balance problems. She is taking Coumadin, Sotalol, Digoxin and Synthroid. She would like some help in dealing with her symptoms. Is there any contraindication to her using a homeopathic preparation such as Vertifree, which contains coccculus, loblia inflata, Byronia and Gelsemium? As a Nurse Practitioner I have concerns ( and really don't agree with ) her taking such products, but her symptoms are really negatively impacting her quality of life and she is looking for some relief. Thanks, XXXXX
Posted Sun, 14 Jul 2013 in General Health
Answered by Dr. Vivek Chail 2 hours later
Thanks for writing in,

From what you have written, your mother is suffering from Left vertebral artery occlusion and this is causing her dizziness and loss of balance.
She is also under medications Coumadin, Sotalol, Digoxin and Synthroid for atrial arrhythmia, thyroid and the vertebral artery occlusion.

While Vertifree is an alternative medicine, it may be useful in short term treatment of dizziness due to causes in the inner ear. In your mother, the cause is most likely in the brain stem which is supplied by the vertebral artery. So taking Vertifree may not cure the problem.

Next is the multiple allopathic medications your mother has to take on a daily basis. Vertifree has been tested on normal 30-40 years olds and declared safe. We do not have any literature on it being totally safe in a 91 years old taking many other important medications.

You have to take a calculated decision after weighing the risks and benefits of taking Vertifree. Besides your mother has a primary cause in the vertebral artery which is responsible for her balance problems. Please discuss the vertebral artery problem in detail with your doctor and any changes to be made to medicine doses after evaluation of the vertebral artery occlusion. That way her problems may improve earlier.

Hope your questions have been answered. Further questions are welcome.

If you do not have any questions, I request you to please close this thread and post a feedback.

Wishing you good health.

Dr Vivek
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor